I get suicide: I have been battling... - Anxiety and Depre...

Anxiety and Depression Support

57,532 members57,689 posts

I get suicide

Skeeble
Skeeble

I have been battling with depression and anxiety for nearly a year and have finally started on antidepressants this week. Today is day 7. And my thoughts are getting worse.. I don't contemplate killing myself or even think of ways too.. I just sometimes feel like what's the point in life when u feel like this all the time. Life can't be lived if I feel like this everyday I don't want to be like this everyday. I'm hoping the antidepressants will kick in in a few weeks but I'm hating that these thoughts are even in my head.. even thinking about suicide

I know it's not the answer and I'm fighting everyday to ignore the stupid thoughts in my head I just hope they go away soon. Anyone else feel like what's the point anymore when everyday is ago battle??

22 Replies

Hey Skeeble, I'm sure your health care professional told you, but it might take a month for your meds to kick in. Hang in there in the mean time.

Try and make sure you don't isolate. Depression makes us want to isolate and do that. Get out of the house even for just a short time. Do things that take you out of your head. Sports, music, hobbies, etc.

You can also Google support groups in your area. Usually there aren't professionals there; it is people sharing their experiences and questions.

Skeeble
Skeeble in reply to Marshall64

Thank you. I have a 8 year old so I have to get out and do the school run and I do socialise with my friends and family. I just hate these stupid thoughts about suicide. They drain me..and I dnno where they have come from.

Marshall64
Marshall64 in reply to Skeeble

The antidepressants might get rid of the thoughts. Abilify stopped those thoughts for me. I couldn't go through with the act; it is just I was going that something would happen to me and I would be gone. I have a 12 year old and she needs me. I immerse myself in my daughter. It shouldn't be this way, but my happiness comes through her. I rarely find it by myself but I'm working on it.

Skeeble
Skeeble in reply to Marshall64

See my son's just about to go to a special boarding school as he has disabilities and we don't have that kind of relationship at the moment I've struggled for 8 years with his behaviour and hoping this will straighten him out and give me some time to heal aswell.

maybe you are more :suicidal ideation, it's an obsessive thinking but not necessarily acting on or planning.

Skeeble
Skeeble in reply to fauxartist

I think that's right. Never heard of it that way.

Hi Skeeble, I’m 3 weeks 2 days into antidepressants for the first time ever. For the first 2 weeks Or so it got worse. Sounds like where you are now. If it helps any at all, I’m a few weeks ahead of you getting used to the medicine, and it seems to be getting better. So just hold on.

Oh really? That is helpful. What r you on if you don't mind me asking..I'm on citalapram for the first time. Did you experience this too?

No, Effexor and Remeron. No matter which ones you take I think it is a bumpy ride the first few weeks. At least it was for me. I cried like a baby so many days and was afraid of my own shadow. The last few days have been gradually better. I’m hopeful that is a trend.

Just remember these thoughts you are having is the medicine starting to adjust chemicals in your brain. At least you can definitely tell the medicine is doing something. If you would, keep posting how it is going. It sounds like we are in a similar boat so to speak.

I will do thanks. Glad you are feeling better. X

Hidden
Hidden

Tell your doctor if these thoughts continue or get worse. When starting antidepressants you can have an increase in suicidal thoughts or actions. It doesn’t mean you have to be scared or stop them, but you should tell the prescribing doctor about these symptoms. They need to make a note Incase you need to try a different antidepressant.

The thoughts do go away, i been on my antidepressants for three years now. I think it takes a while for them to build up and reach a therapeutic level. Good advice is to try to go out and maintain social contact it's often hard I know to do that. Hang on in there as what you are experiencing is all pretty normal at the start of treatment. 😊

Skeeble
Skeeble in reply to heidijm

Thanks so much. X

These drugs usually come with a warning that if your thoughts get worse, or you think of suicide, you should contact your doctor.

Hello. I’m so sorry to hear about what your going through. Trust me I know. I too have been battling severe depression, OCD and all kinds of anxiety for quite sometime. One of the things that do keep me going is HOPE. I keep thinking and I truly believe that it will all get better and one day I’m going to think back at everything I’ve been through and realize that I’ve made it. I believe depression and all sorts of anxiety are like cancer. They’re a disease. Just as if a person gets cancer and they struggle with the chemo, radiation, immune issues, we too are struggling with everything that comes with being mentally ill. Their are meds our their that will help you just have to find the right one. One other very important thing is also therapy with a psychotherapist. I believe both in combo will help. Stay strong. Samson

Skeeble
Skeeble in reply to Strongest123

Thanks so much. I think I might return to counselling..x

Skeeble (still trying to figure out the origins of that username 😊), you might not even notice the difference when the antidepressants kick in but people close to you may make a comment about how you look better (general sense), laugh easier, etc. It always seemed to work that way for me.

Sarah keeble ie skeeble lol. I hope so. X

Agora1
Agora1 in reply to Skeeble

Clever Sarah :) xx

Skeeble
Skeeble in reply to Agora1

Thanks x

I get it about not wanting to stay here when the anxiety is rough. I’m here to tell you to hang in there as the medication is likely to improve your state of mind soon. I hate to take these meds, but I must. In the meantime, work on breathing and also, try to face down the culprit. You are stronger than you think.

If you are a believer in Christ, you must keep praying and expect God to change your circumstances. It is the spirit of fear. That and all of this comes from the evil one. He wants you to give up. I say many times a day, when the negative thoughts come, “BE GONE IN THE NAME OF JESUS”. He must flee and he does.

I hope you can receive my advise. If I have offended you with my faith, please forgive me.

It’s hard not to include that bc it’s such a huge part of my life.

Also, I wish I hadn’t waited 14 years to see a psychiatrist. They can make sure your meds are correct for you. This was a game changer for me.

All the best to you,

Carol

Thank you. No you haven't offended me. I am. I am a Christian but my faith isn't very strong and hasn't been for a long time unfortunately. But thank you anyway xx

You may also like...